Flash Flood, Osage
- When
- July 12, 8:30 AM CST to 10:30 AM CST
- Where
- Osage County, 15 mi N of Pawhuska
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.887, -96.330
Heavy rains caused flooding of roads just south of the Tall Grass Praire.
Heavy rain caused flash flooding across parts of Osage County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rain caused flash flooding across parts of Osage County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 12, 2:44 AM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT THU JUL 12 2007
.DISCUSSION...
ANOTHER DIFFICULT FORECAST THIS MORNING AS EVOLUTION/TIMING OF MESOSCALE
FEATURES WILL LIKELY REMAIN CHALLENGING DURING THE NEXT 24 TO 36 HOURS.
THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST KANSAS THIS MORNING IN
ZONE OF WAA WITH PROFILERS INDICATING REGION IS LOCATED IN NOSE OF
30KT 850 MB JET. THUNDERSTORM COMPLEX WILL CONTINUE PUSHING
SOUTHEAST THIS MORNING...POSSIBLY MOVING INTO PORTIONS OF
EASTERN OKLAHOMA AFTER 12Z. ELEVATED INSTABILITY EXPECTED TO REMAIN
MARGINAL THROUGH THE MORNING HOURS ACROSS NORTHEAST OKLAHOMA WITH
LOW LEVEL JET SHIFTING WEST AND WEAKENING. MCS COULD WEAKEN DURING
THE MORNING...THEN RE-INTENSIFY AS COMPLEX/OUTFLOW BOUNDARY MOVES
INTO PORTIONS OF SOUTHEAST OKLAHOMA....WHERE HEATING/INSTABILITY
WILL BE MAXIMIZED.
STILL SOME UNCERTAINTIES CONCERNING THUNDERSTORM DEVELOPMENT LATE
THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA. IF ATMOSPHERE CAN
DESTABILIZE SUFFICIENTLY FOR SURFACE BASED STORMS...A ENHANCED
SEVERE WEATHER THREAT WOULD LIKELY BE REALIZED. BEST CHANCE
HOWEVER FOR MORE WIDESPREAD CONVECTION WILL LIKELY BE DURING THE
OVERNIGHT HOURS TONIGHT AS LOW LEVEL JET REDEVELOPS ACROSS CENTRAL
OKLAHOMA. ELEVATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHEAST OKLAHOMA AROUND MIDNIGHT. MODERATE ELEVATED INSTABILITY/DEEP
LAYER SHEAR WILL SUPPORT A SEVERE/HEAVY RAIN THREAT AS THUNDERSTORMS
INCREASE IN COVERAGE AND SPREAD ACROSS MUCH OF FA LATE TONIGHT
INTO FRIDAY MORNING. THE POTENTIAL FOR TRAINING THUNDERSTORMS WILL
ALSO CAUSE AN INCREASED THREAT FOR FLASH FLOODING...ESPECIALLY IN
AREAS THAT ALREADY HAVE RECEIVED HEAVY RAINFALL OVER THE PAST FEW
DAYS. THE FLASH FLOOD WATCH THEREFORE MAY NEED TO BE EXTENDED
INTO FRIDAY FOR MUCH OF THE AREA.
CONVECTIVE COMPLEX AND ASSOCIATED UPPER LOW WILL BEGIN TO SHIFT
SOUTH INTO NORTH TEXAS FRIDAY AFTERNOON WITH THE HEAVY RAINFALL
ENDING FROM NORTH TO SOUTH. WILL STILL SEE A CHANCE FOR SHOWERS
AND THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA INTO SATURDAY AS UPPER
MOVES SLOWLY SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 68 85 70 / 50 60 60 20
FSM 87 68 87 70 / 40 50 70 30
MLC 87 68 84 69 / 50 60 80 30
BVO 83 65 85 65 / 50 50 50 20
FYV 83 65 83 65 / 40 40 50 20
BYV 83 64 83 65 / 40 40 50 20
MKO 83 68 84 68 / 40 60 70 20
MIO 84 65 86 67 / 40 40 50 20
F10 85 68 83 68 / 50 60 80 20
HHW 89 71 88 72 / 40 50 80 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM THURSDAY TO 7 AM FRIDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 AM THURSDAY TO 7 AM FRIDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT THU JUL 12 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
814 AM CDT THU JUL 12 2007
...POSSIBLE SEVERE STORMS AND HEAVY RAIN TODAY AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA THIS MORNING...
SOUTHEAST OKLAHOMA THIS AFTERNOON.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA THIS MORNING...
SOUTHEAST OKLAHOMA THIS AFTERNOON.
DISCUSSION...
A LARGE SCALE THUNDERSTORM COMPLEX WAS MOVING ACROSS NORTHEAST
OKLAHOMA THIS MORNING. SOME OF THE THUNDERSTORMS WILL BE
STRONG...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THE PRIMARY
THREAT WILL BE STRONG WINDS...THOUGH HAIL WILL ALSO BE POSSIBLE.
VERY HEAVY RAINFALL WILL OCCUR WITH THIS ACTIVITY...AND WITH ALREADY
SATURATED SOILS. AS NUMEROUS STORMS MOVE OVER THE SAME AREA...FLASH
FLOODING WILL BE A PROBLEM.
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TODAY AS
STRONG AFTERNOON SURFACE HEATING WILL CREATE VERY UNSTABLE
CONDITIONS ACROSS THE AREA. A COLD FRONT AND OUTFLOW BOUNDARIES FROM
THE MORNING STORMS WILL BE THE FAVORED AREAS FOR THUNDERSTORM
DEVELOPMENT. WITH THE CONTINUED HIGH PRECIPITABLE WATER VALUES...
HEAVY RAINFALL WILL BE PROBABLE AS WELL. WEAK UPPER FLOW WILL
TRANSLATE TO SLOW STORM MOVEMENT AND POSSIBLE TRAINING OF STORMS.
WITH NEARLY SATURATED GROUND EVERYWHERE... THE THREAT OF FLOODING
WILL BE ENHANCED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS
AFTERNOON. EMERGENCY MANAGERS SHOULD ALSO PREPARE FOR FLOODING
PROBLEMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE STRONG THUNDERSTORM AND HEAVY RAINFALL THREAT WILL CONTINUE
INTO FRIDAY AS THE OVERALL PATTERN WILL BE SLOW TO CHANGE. A
NORTHWEST UPPER FLOW REGIME WITH WEAK LOW PRESSURE ESTABLISHED ACROSS
THE SOUTHERN PLAINS WILL NECESSITATE HAVING THUNDERSTORM CHANCES
IN THE FORECAST EACH DAY... PARTICULARLY FOR SCATTERED DIURNAL
ACTIVITY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 AM CDT THU JUL 12 2007
OKZ054-055-121245-
OSAGE OK-WASHINGTON OK-
640 AM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN WASHINGTON AND NORTHERN OSAGE
AT 640 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF HULAH TO 7 MILES NORTH OF
BIGHEART TO GRAINOLA...MOVING EAST SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...WEBB
CITY...PEARSONIA...BIGHEART...FORAKER...HULAH...GRAINOLA...BARTLESVIL
LE...DEWEY AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3701 9605 3700 9634 3700 9675 3673 9674
3674 9582 3700 9581SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 AM CDT THU JUL 12 2007
OKZ054-059-121330-
OSAGE OK-PAWNEE OK-
709 AM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 709 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 23 MILES WEST OF GRAINOLA TO 20 MILES WEST OF
APPERSON TO 39 MILES WEST OF PAWNEE...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...
SHIDLER...OSAGE...HOMINY...WYNONA...FAIRFAX...PERSHING...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...PAWNEE...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND...RALSTON AND WESTPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.
LAT...LON 3700 9673 3680 9675 3668 9704 3635 9703
3617 9678 3618 9628 3699 9622SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 AM CDT THU JUL 12 2007
OKZ056-121315-
NOWATA OK-
718 AM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA
AT 718 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF LENAPAH TO 32 MILES WEST OF
LENAPAH...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...DELAWARE AND LENAPAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3699 9579 3676 9581 3677 9543 3699 9542SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT THU JUL 12 2007
OKZ057-062-121515-
CRAIG OK-MAYES OK-
918 AM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG AND NORTHEASTERN MAYES
AT 918 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF KETCHUM...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KETCHUM...PENSACOLA...LANGLEY AND
DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3659 9516 3644 9518 3643 9502 3659 9501The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 14:31 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains caused flooding of roads just south of the Tall Grass Praire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51096.